MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423100
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The device was returned in the introducer sheath and jammed in a xt 27 microcatheter.Visual and microscopic inspection of the device found that the proximal contact and delivery wire were kinked, likely due to handling.In addition, the coil was found to be kinked, stretched and appeared to being mechanically separated from the delivery wire.Additional information available indicated that the coil could not be advanced through the microcatheter during procedure.As per the target dfu: ¿target detachable coils are compatible with stryker neurovascular 2-tip marker microcatheters (min.Internal diameter 0.41 mm [0.016 in], max.Internal diameter 0.48 mm [0.019 in]).¿ the xt 27 microcatheter is a single lumen 0.027 in id (inner diameter) device.The target coils are not compatible with xt 27 microcatheters.The lumen of the xt 27 microcatheter is too large for target coil which could easily wrapped around itself inside the lumen as it has too much space, causing friction and probably resulting in the reported event and main coil damages observed.Therefore, based on the information available and analysis results an assignable cause of use error was assigned to this event.
 
Event or Problem Description
Analysis of the returned device revealed that the coil was detached from the delivery wire.There was no clinical consequence to the patient due to this event.

Brand Name
TARGET 360 ULTRA 3MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7043455
Report Number3008881809-2017-00482
Device Sequence Number10997793
Product Code HCG
UDI-Device Identifier04546540675903
UDI-Public(01)04546540675903(17)191031(10)19375463
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0035423100
Device Catalogue NumberM0035423100
Device Lot Number19375463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1